MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6) no parts have returned to the manufacturer for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that during a prone scan and plan procedure, multiple issues occurred prior to and during the procedure.Allegations included a 3define scan issue, snapshot accuracy issue, and an arm movement delay, resulting in a one-hour surgical delay.The 3define camera panel was reported as broken and mechanically loose, with the panel easily detaching.During surgical arm setup, the arm became stuck in an extended position during the 3define check, suspending movement and leaving the "start set up" button in a temporary state.Re-running the setup initially failed, but after firmly pressing the camera panel to ensure full attachment and rerunning the setup, the issue was resolved.A software error was reported.During the case, a significant navigation error was observed, with instruments not at the planned level but projecting into the level above, resulting in a navigation shift of an entire level.This was resolved by taking a new snapshot.Additional software issues included lag or glitches when moving to trajectories, double beeping with lag upon movement completi on, and restriction of robot arm movement with greyed-out buttons, preventing selection of other trajectories.The only workaround was to press "send surgical arm" to return the arm to the initial point before selecting other levels.Navigation accuracy failures were reported for module x screws at l4 left, l4 right, l5 left, and l5 right in the lumbar region.The software also froze during the procedure.The surgical plan was changed due to system freeze, requiring replanning of screws.The case was completed with robotics, and all planned screws were successfully implanted.The patient was under anesthesia, and there were no reported patient complications or harms as a result of these issues.
 
Additional Manufacturer Narrative
H2: a1-a4: select patient information was unavailable from the site.H2: additional information in section b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that error 938 - failure to retrieve logs was populating when attempting to obtain the logs from this event.After a couple days and a reboot, it seemed to finally export.
 
Additional Manufacturer Narrative
H3, h6) the system was serviced in the field.In summary, in regards to the shift issue, the issue could not be reproduced.Codes b01, c19, and d14 are applicable to this analysis.The 3define cover was noted to be replaced to address the loose cover.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22372124
Report Number3005075696-2025-00299
Device Sequence Number8025104
Product Code OLO
UDI-Device Identifier07290109184838
UDI-Public(01)07290109184838(11)220217
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/02/2025
08/19/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/22/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown